Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 65, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 10, 2012, 3:49 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 10, 2012, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:06 PM EDT | TSTM WND DMG | Higganum, CT | TREES DOWN ACROSS THE TOWN OF HIGGANUM. TIME ESTIMATED BY RADAR. |
| Aug 10, 4:06 PM EDT | TSTM WND DMG | Portland, CT | TREES AND WIRES DOWN ON ROUTE 17. TIME BASED ON RADAR. CORRECTED FOR TIME. |
| Aug 10, 4:14 PM EDT | TSTM WND DMG | East Hampton, CT | MULTIPLE TREES DOWN THROUGHOUT TOWN INCLUDING ON ROUTE 66. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:31 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1737 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS51 KOKX 101949
SVROKX
CTC007-009-102030-
/O.NEW.KOKX.SV.W.0065.120810T1949Z-120810T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NORTHEASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 430 PM EDT...
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF DURHAM...OR 6
MILES NORTH OF GUILFORD...AND MOVING NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERIDEN...MIDDLETOWN...PORTLAND...EAST HAMPTON AND CROMWELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHERN CONNECTICUT.
&&
LAT...LON 4162 7248 4154 7244 4138 7252 4139 7281
4156 7282 4158 7280 4158 7276 4160 7275
4161 7272 4162 7272 4163 7271 4165 7251
TIME...MOT...LOC 1949Z 194DEG 17KT 4139 7266
$$
SEARS1 follow-up statement
522
WWUS51 KOKX 102011
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT FRI AUG 10 2012
CTC009-102020-
/O.CAN.KOKX.SV.W.0065.000000T0000Z-120810T2030Z/
NEW HAVEN CT-
411 PM EDT FRI AUG 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW HAVEN COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHERN CONNECTICUT.
LAT...LON 4162 7248 4154 7244 4141 7251 4142 7265
4144 7265 4143 7270 4143 7274 4148 7274
4158 7276 4160 7275 4161 7272 4163 7271
4165 7251
TIME...MOT...LOC 2010Z 194DEG 17KT 4149 7263
$$
CTC007-102030-
/O.CON.KOKX.SV.W.0065.000000T0000Z-120810T2030Z/
MIDDLESEX CT-
411 PM EDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR MIDDLESEX COUNTY...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DURHAM...MOVING NORTH
AT 20 MPH. THIS STORM HAS A HISTORY OF WIND DAMAGE AND WINDS IN
EXCESS OF 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGGANUM...MIDDLETOWN...PORTLAND...EAST HAMPTON AND CROMWELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHERN CONNECTICUT.
&&
LAT...LON 4162 7248 4154 7244 4141 7251 4142 7265
4144 7265 4143 7270 4143 7274 4148 7274
4158 7276 4160 7275 4161 7272 4163 7271
4165 7251
TIME...MOT...LOC 2010Z 194DEG 17KT 4149 7263
$$
SEARSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:36 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 10, 3:36 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EDT FRI AUG 10 2012 .SYNOPSIS... A COLD FRONT MOVES INTO THE REGION TONIGHT...THEN BECOMES STATIONARY THROUGH THE WEEKEND. LOW PRESSURE MOVES ALONG THIS FRONT ON SUNDAY. HIGH PRESSURE BUILDS INTO THE REGION FOR THE START OF THE NEW WEEK...THEN UNSETTLED WEATHER RETURNS LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WITH THUNDERSTORMS MOVING INTO A HIGH SHEAR/UNSTABLE AIRMASS OVER CT...A TORNADO WATCH HAS BEEN ISSUED FOR SOUTHEASTERN CT. TORNADO WARNINGS WERE ISSUED ACROSS PARTS OF LONG ISLAND WITH THIS SYSTEM. LOW PRES OVER THE OH VALLEY CONTINUES TO SLOWLY RETROGRADE TOWARDS LAKE HURON TONIGHT. MEANWHILE...A SECONDARY LOW WILL FORM AT THE BASE OF A TROUGH EXTENDING AHEAD OF THE LOW OVER THE DELMARVA AREA. HEAVY RAIN AND THUNDERSTORMS WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING. TORRENTIAL RAIN WITH RATES BETWEEN 1-2" PER HOUR OVER LONG ISLAND AND SOUTHEAST CT WILL FALL. URBAN/SMALL STREAM AND POOR DRAINAGE FLOODING WILL OCCUR...ALONG WITH LOCALIZED FLASH FLOODING. THE BACK EDGE OF THE RAIN WILL QUICKLY TRACK EAST...AND CONDS WILL DRY OUT FROM WEST TO EAST AS THE EVENING PROGRESSES. AS THE SECONDARY LOW FORMS...A WARM FRONT WILL LIFT NORTH ALONG THE EAST COAST AHEAD OF IT AND TOWARDS THE LOCAL AREA AFTER MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS WILL FORM ONCE AGAIN AHEAD OF THAT BOUNDARY...AND WILL CARRY LIKELY POPS FOR THE OVERNIGHT HOURS. LOCALLY HEAVY RAIN IS POSSIBLE ONCE AGAIN AS THE TROPICAL AIRMASS REMAINS IN PLACE. A WARM AND HUMID NIGHT ON TAP WITH LOWS IN THE UPPER 60S TO LOWER 70S...AND SFC DEW POINTS WILL NOT BE MUCH LOWER THAN THE AIR TEMP. A MODERATE RISK FOR RIP CURRENTS REMAINS ALONG THE SOUTHERN SHORES OF LONG ISLAND THROUGH THIS EVENING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... SOME QUESTIONS AS TO HOW MUCH PRECIP WILL MAKE IT TO THE LOCAL AREA DURING THE DAY ON SATURDAY. WITH THE COLD FRONT WEST OF THE AREA TRACKING EAST AND LOW PRES MOVING ALONG THE COAST...SHOWERS WILL DEVELOP ONCE AGAIN OVER THE AREA...BUT IT LOOKS LIKE THE BULK OF THE PRECIP COULD BE CONFINED TO EASTERN ZONES AND OVER THE OCEAN. WILL CARRY LIKELY POPS FOR THE EASTERN ZONES AND CHANCE OVER THE WESTERN ZONES FOR SATURDAY AND SATURDAY NIGHT AS THE FRONT SLOWLY MOVES THROUGH THE REGION. ON SUNDAY...THE FRONT SHOULD BE THROUGH WESTERN ZONES...AND WILL EXPECT MAINLY DRY CONDS FOR WESTERN ZONES SATURDAY NIGHT AND SUNDAY...AND LOW CHANCE POPS AHEAD OF THE FRONT OVER THE EASTERN ZONES. BY SUNDAY NIGHT...PRECIP WILL BE EAST OF THE AREA AND HIGH PRES TO THE WEST WILL NOSE ITS WAY INTO THE REGION FROM THE WEST. CLOUD COVER SHOULD KEEP INSTABILITY PARAMETERS LOW...AND THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED...PRODUCING LOCALLY HEAVY RAIN AND GUSTY WINDS. && .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRES BUILDS INTO THE REGION MONDAY AND MOVES OFFSHORE MONDAY NIGHT. DRY AND MILD CONDS WITH TEMPS RUNNING A FEW DEGREES ABOVE NORMAL...TOPPING OUT IN THE MID TO UPPER 80S. WITH THE HIGH MOVING OFFSHORE MONDAY NIGHT AND LOW PRES TRACKING THROUGH THE GREAT LAKES AND OHIO VALLEY...A WARM FRONT WILL LIFT NORTH INTO THE REGION MONDAY NIGHT/TUESDAY MORNING. SOME SHOWERS/THUNDERSTORMS EXPECTED WITH ITS PASSAGE. AS THE LOW TRACKS INTO EASTERN CANADA...A SECONDARY LOW WILL FORM OVER THE DELMARVA AREA ON TUESDAY...AND THIS SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY. WEAK HIGH PRES WILL MOVE THROUGH THE REGION THURSDAY...THEN ANOTHER SYSTEM WILL IMPACT THE AREA LATE IN THE WEEK. THERE ARE INCONSISTENCIES AMONG THE MODELS...RESULTING IN A LOW CONFIDENCE FORECAST FOR THE LONG TERM PERIOD. HPC GUIDANCE WAS CLOSELY FOLLOWED AS A RESULT. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL SPIN THE BAND OF HEAVY SHOWERS AND THUNDERSTORMS OUT OUR REGION BY MID AFTERNOON. ADDITIONAL ISOLATED CONVECTION IS POSSIBLE LATE THIS AFTERNOON MAINLY NORTH AND WEST OF NYC. ANOTHER BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT. SCATTERED SHOWERS WITH AN ISOLATED TSTMS IS EXPECTED ON SATURDAY. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE. KLGA FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE. KEWR FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE. KTEB FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE. KHPN FCSTER COMMENTS: HIGH CONFIDENCE IN IMPROVEMENT BY 19Z. ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE. KISP FCSTER COMMENTS: HIGH CONFIDENCE IN IMPROVEMENT BY 19Z. ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE. OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY... .SAT...PERIODS OF MVFR TO IFR IN SCATTERED SHOWERS AND POSSIBLY A TSTM. .SUN-TUE MORN...VFR. .TUE AFTN-WED...SCT SHOWERS AND TSTMS. && .MARINE... SOUTHERLY FLOW INCREASES TONIGHT AS A WARM FRONT LIFTS NORTH. EXPECTING SUB-SCA WINDS/SEAS ON LI SOUND/NY HARBOR/LI BAYS...BUT A FEW GUSTS TO 20 KT ARE POSSIBLE. ON THE OCEAN...25 KT GUSTS EXPECTED TONIGHT THROUGH SATURDAY...AND SEAS WILL BUILD TO 4-6 FT BEGINNING TONIGHT. SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TONIGHT THROUGH SATURDAY...AND WILL GO AHEAD AND EXTEND IT THROUGH SATURDAY NIGHT. SEAS MAY REMAIN UP THROUGH SUNDAY BEFORE SLOWLY SUBSIDING FROM WEST TO EAST. UNSETTLED WEATHER EXPECTED ON THE WATERS AS SEVERAL AREAS OF LOW PRES TRACK NORTH ALONG THE COAST. BY SUNDAY NIGHT...COLD FRONT WILL BE EAST OF THE AREA AND HIGH PRES WILL BUILD INTO THE WATERS. DRY CONDS FOR THE START OF THE WEEK...THEN UNSETTLED WEATHER ON TAP FOR THE MIDDLE TO END OF NEXT WEEK. SUB-SCA CONDS EXPECTED FOR THE NEW WEEK. && .HYDROLOGY... HEAVY RAIN OVER THE AREA WILL RESULT IN 1-1.5 INCHES RAIN WITH LOCALLY HIGHER AMOUNTS OVER LONG ISLAND AND SOUTHEAST CT THROUGH EARLY THIS EVENING. AN ADDITIONAL INCH OF RAIN OR SO IS POSSIBLE TONIGHT THROUGH SATURDAY. AS SUCH...FLOODING OF LOW LYING/POOR DRAINAGE AREAS AND SMALL STREAMS MAY OCCUR IN ANY HEAVIER RAINFALL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. RIVER FLOODING IS NOT EXPECTED AT THIS TIME. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...MPS AVIATION...JST MARINE...MPS HYDROLOGY...MPS
Hazardous weather outlook, Aug 10, 3:49 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EDT FRI AUG 10 2012 CTZ006>008-010>012-111000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 349 PM EDT FRI AUG 10 2012 ...TORNADO WATCH 571 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-111000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 349 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-111000- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 349 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS ON SATURDAY AT THE OCEAN FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-111000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 10, 1:21 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT FRI AUG 10 2012
NYZ078-080-177-179-101815-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
121 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS WILL IMPACT NASSAU AND SUFFOLK COUNTIES...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF GILGO STATE PARK...OR 13 MILES
SOUTHWEST OF ROBERT MOSES STATE PARK...AND MOVING NORTH AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES BETWEEN 1 AND 2 INCHES AN HOUR...IS OCCURRING WITH
THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4089 7362 4093 7330 4091 7321 4095 7314
4096 7289 4074 7297 4072 7312 4069 7315
4070 7324 4065 7338 4067 7324 4064 7321
4066 7321 4070 7299 4068 7299 4061 7326
4063 7336 4058 7355 4058 7367
SEARSSpecial weather statement, Aug 10, 2:23 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EDT FRI AUG 10 2012
NYZ079-081-101915-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
223 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF CENTER MORICHES...AND
MOVING NORTH AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES BETWEEN 1 AND 2 INCHES AN HOUR...IS OCCURRING WITH
THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4073 7287 4080 7286 4087 7290 4097 7287
4099 7263 4109 7244 4099 7245 4099 7247
4097 7245 4095 7245 4098 7249 4092 7260
4090 7249 4092 7246 4087 7246 4088 7248
4086 7249 4084 7246
SEARSLocal storm report, Aug 10, 2:37 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG GREAT RIVER 40.72N 73.16W
08/10/2012 SUFFOLK NY FIRE DEPT/RESCUE
WIRES DOWN ON WIDGEN COURT OFF OF RIVER ROAD.
&&
DHLocal storm report, Aug 10, 2:42 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
242 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG OAKDALE 40.74N 73.13W
08/10/2012 SUFFOLK NY EMERGENCY MNGR
TREES DOWN ONTO HOUSES AND CARS ALONG IDLE HOUR BLVD IN
OAKDALE. TIME ESTIMATED BASED ON RADAR.
&&
DHLocal storm report, Aug 10, 3:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD BAYWOOD 40.75N 73.29W
08/10/2012 SUFFOLK NY DEPT OF HIGHWAYS
TWO LANES OF THE SOUTHERN STATE PARKWAY CLOSED IN BOTH
DIRECTIONS BETWEEN EXITS 39 AND 40.
&&
DHLocal storm report, Aug 10, 3:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM MARINE TSTM WIND 4 ENE PLUM ISLAND 41.20N 72.12W
08/10/2012 M48 MPH SUFFOLK NY MESONET
&&
DHThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:48 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 87 min |
| Aug 10, 1:47 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 58 min |
| Aug 10, 2:58 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Aug 10, 3:25 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 65 min |
| Aug 10, 3:31 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 29 min |
| Aug 10, 3:41 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 64 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.